Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 307, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 29, 2001, 5:50 AM CDT for Cotton County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 29, 2001, 5:50 AM CDT (10:50 UTC)
- Expired
- May 29, 2001, 6:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cotton County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 291050
SVROKC
OKC033-291130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
550 AM CDT TUE MAY 29 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COTTON COUNTY IN SOUTHWEST OKLAHOMA
* UNTIL 630 AM CDT
* AT 548 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 6
MILES WEST OF RANDLETT...MOVING NORTHEAST AT 30 MPH.
* LOCATION.S IN THE WARNING INCLUDE COOKIETOWN...RANDLETT AND WALTERS
HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THIS SEVERE
THUNDERSTORM.
LAT...LON 3435 9861 3413 9857 3407 9848 3442 9826
3445 9849
JAMESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 4:31 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 29, 4:31 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE NORMAN OK 431 AM CDT TUE MAY 28 2001 UPPER RIDGE OVER THE AREA IS MOVING EAST IN RESPONSE TO APPROACHING UPPER LOW NEAR THE ARIZONA/NEW MEXICO BORDER. EXPECT UPWARD MOTION TO SPREAD OVER THE AREA THROUGH THE DAY HELPING SCATTERED CONVECTION TO AFFECT MOST AREAS. BY EARLY THIS EVENING STRONGER UVVS SHOULD FORM ACROSS SOUTHWEST KANSAS/NORTHWEST OKLAHOMA NEAR LEFT EXIT REGION OF UPPER JET. WITH ADEQUATE INSTABILITY AND ABUNDANT MOISTURE...EXPECT ANOTHER LARGE COMPLEX OF STRONG TO SEVERE THUNDERSTORMS TO DEVELOP AND PROPAGATE SOUTHEASTWARD ALONG THE LOW LEVEL JET AXIS DURING THE OVERNIGHT PERIOD. ALONG WITH THE POSSIBILITY OF TSRA LINGERING IN THE MORNING...LATEST ETA GUIDANCE SHOWS FRONTAL BOUNDARY STALLING ACROSS SOUTHEAST OKLAHOMA UNTIL LATE WEDNESDAY OR WEDNESDAY NIGHT. BY THURSDAY AM...SUBSIDENCE SHOULD PREVAIL ACROSS THE ENTIRE AREA. UPPER LEVEL NORTHWEST FLOW SHOULD ALLOW WEAK REINFORCEMENTS OF COOLER AIR THROUGH FRIDAY. BY SATURDAY LATEST AVN IN CONSISTENT WITH LAST NIGHTS MRF IN SHOWING A SLOW WARMING AND DRYING TREND TO DEVELOP OVER THE WEEKEND. THESE MODELS TO SHOW WEAK CONVERGENCE SETTING UP ALONG A DEVELOPING DRYLINE TO THE WEST. WILL NEED TO MONITOR THE POSSIBILITY OF A FEW TSRA DRIFTING EASTWARD INTO WESTERN OKLAHOMA SATURDAY NIGHT OR SUNDAY NIGHT. FOR NOW WILL KEEP IT DRY...AND PASS CONCERNS ALONG TO THE NEXT SHIFT. GAG 81/64/81/55 4720 PNC 80/64/82/58 3830 HBR 81/65/84/58 4630 OKC 81/65/84/60 3732 SPS 84/66/86/62 4642 DUR 82/66/87/65 3643 ...CORRECTED FOR DATE .OUN... OK...NONE. TX...NONE. JAMES
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:59 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 46 min |
| May 29, 9:58 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 32 min |
| May 29, 10:21 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 24 min |
| May 29, 10:24 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.